Alert archive / North Dakota / Wind Advisories in 2005
Wind Advisory 8, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 2, 2005, 4:39 AM CST for 10 counties in North Dakota. It took effect at Nov 2, 2005, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2005, 4:39 AM CST (10:39 UTC)
- In effect from
- Nov 2, 2005, 9:00 AM CST
- Expired
- Nov 2, 2005, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Divide County, ND, McHenry County, ND, McKenzie County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2201 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 021039 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 439 AM CST WED NOV 2 2005 ...SURFACE LOW PRESSURE WILL BRING STRONG WINDS TO THE NORTH TODAY... .A STRONG SURFACE LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL BRING GUSTY WESTERLY WINDS OF 25 TO 40 MPH ACROSS PORTIONS OF NORTHERN NORTH DAKOTA TODAY. TRAVEL WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. NDZ001>005-009>013-017-021845- /O.NEW.KBIS.WI.Y.0008.051102T1500Z-051103T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY 439 AM CST WED NOV 2 2005 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A STRONG SURFACE LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL BRING GUSTY WESTERLY WINDS OF 25 TO 40 MPH ACROSS PORTIONS OF NORTHERN NORTH DAKOTA TODAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEINERT
1 follow-up statement
000 WWUS73 KBIS 021626 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1026 AM CST WED NOV 2 2005 ...SURFACE LOW PRESSURE WILL BRING STRONG WINDS TO THE NORTH TODAY... .A STRONG SURFACE LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL BRING GUSTY WESTERLY WINDS OF 25 TO 40 MPH ACROSS PORTIONS OF NORTHERN AND SOUTHWESTERN NORTH DAKOTA TODAY. TRAVEL WILL BE HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. NDZ018>023-031>033-040-041-043-044-030000- /O.EXA.KBIS.WI.Y.0008.000000T0000Z-051103T0000Z/ DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-GOLDEN VALLEY-BILLINGS- STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 1026 AM CST WED NOV 2 2005 /926 AM MST WED NOV 2 2005/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. A STRONG SURFACE LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL BRING GUSTY WESTERLY WINDS OF 25 TO 40 MPH ACROSS PORTIONS OF NORTHERN NORTH DAKOTA TODAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ001>005-009>013-017-030000- /O.CON.KBIS.WI.Y.0008.000000T0000Z-051103T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY 1026 AM CST WED NOV 2 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRONG SURFACE LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL BRING GUSTY WESTERLY WINDS OF 25 TO 40 MPH ACROSS PORTIONS OF NORTHERN NORTH DAKOTA TODAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RSL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 2, 3:00 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Nov 2, 3:00 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CST WED NOV 2 2005 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... MAIN FORECAST HIGHLIGHT/CHALLENGE CONTINUES TO BE THE STRONG SHORT WAVE MOVING THROUGH THE FORECAST AREA THURSDAY. ALSO WORTH MENTIONING ARE STRONG GUSTY WINDS DEVELOPING LATER THIS MORNING AND AFTERNOON CENTRAL AND NORTH. CURRENTLY...MOSTLY CLOUDY ACROSS THE FORECAST AREA WITH WEAK ECHO RETURNS NORTH AHEAD OF A FAST MOVING SURFACE LOW PRESSURE. AT THIS TIME DOES NOT LOOK LIKE ANYTHING IS HITTING THE GROUND. SURFACE LOW PRESSURE AND A STRONG SHORT WAVE WILL CONTINUE TO MOVE ACROSS SOUTHERN CANADA TODAY. PRECIP SHOULD STAY WELL TO THE NORTH UNDER THE BEST UPPER LEVEL DYNAMICS. WILL REVISIT MORNING GRIDS BEFORE TEXT ISSUANCE LATER THIS MORNING. AS THE SURFACE LOW TRACKS ACROSS SOUTHERN CANADA...STRONG WESTERLY WINDS WILL DEVELOP BEHIND A STRONG COLD FRONT. DECIDED TO GO WITH A WIND ADVISORY NORTH FOR THIS MORNING AND AFTERNOON AS GOOD POTENTIAL OF 40 KNOT WINDS MIXING DOWN. HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING LOW CAUSING WINDS TO DIMINISH RAPIDLY DURING THE LATE AFTERNOON AND EARLY EVENING WEST TO EAST. ABOVE MENTIONED COLD FRONT WILL BRING IN MUCH COLDER AIR TONIGHT AND THURSDAY AHEAD OF AN APPROACHING PRECIP EVENT. CLOUDS WILL START TO MOVE INTO THE WEST EARLY THURSDAY MORNING AS A STRONG SHORT WAVE MOVES THROUGH THE INTERMOUNTAIN WEST AND A SURFACE LOW INTENSIFIES OVER NORTHERN WYOMING. SURFACE LOW TRACKS ACROSS SOUTH DAKOTA/NEBRASKA PUTTING WESTERN AND CENTRAL NORTH DAKOTA UNDER THE 700MB LOW TRACK AND FAVORABLE UPPER LEVEL DYNAMICS FOR ACCUMULATING PRECIPITATION. FORECAST 850 TEMPS CONTINUE TO INDICATE SNOW EXCEPT FOR THE FAR SOUTHEAST WHERE IT WILL BE A MIX OF RAIN AND SNOW. LATEST GFS IS A LITTLE FURTHER NORTH THIS TIME AROUND. LOOKS LIKE THE BEST POTENTIAL FOR ACCUMULATING SNOW ARE THE CENTRAL AND NORTHERN COUNTIES JUST TO THE NORTH OF DIK AND BIS WITH 1 TO 4 INCHES POSSIBLE...BUT CANNOT RULE OUT AN INCH OR TWO A LITTLE SOUTH OF THIS LINE. WITH MODELS BEING CONSISTENT...UPGRADING POPS TO LIKELY ACROSS THE CENTRAL AND NORTH. ALSO INCREASED POPS THURS EVENING TO 30 NORTHEAST FOR ANY LINGERING SNOW SHOWERS. PATTERN CONTINUES TO BE ACTIVE BEHIND THIS SYSTEM AS WEAK SHORT WAVE ENERGY AGAIN MOVES ACROSS THE STATE FRIDAY...KEPT IN LOW 20 POPS FOR RAIN/SNOW MIX. TEMPERATURES WILL REMAIN COOL FRIDAY NEAR SEASONAL NORMS. .LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT... MODELS IN FAIR AGREEMENT CONSIDERING FAST FLOW OVER NORTHERN PLAINS EXPECTED FOR EXTENDED PERIOD. EXITING SHORT WAVE BEGINNING OF UPCOMING WEEKEND TRANSITIONING TO BUILDING RIDGE THROUGH REMAINDER OF EXTENDED. WILL BE DIFFICULT TO TIME SHORT WAVES AND EXTENDED GENERALLY DRY WITH TEMPERATURES SEASONABLE TO SLIGHTLY ABOVE NORMAL...ESPECIALLY LOWS. NEXT SYSTEM ON HORIZON DAY EIGHT AND ADDED SMALL POPS TO MATCH WESTERN BORDERS. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY TODAY 15Z TO 00Z NORTHERN COUNTIES...WILLISTON TO MINOT TO RUGBY. && NH/HW
Hazardous weather outlook, Nov 1, 5:02 AM CST, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 502 AM CST TUE NOV 1 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021115- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 502 AM CST TUE NOV 1 2005 /402 AM MST TUE NOV 1 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG SURFACE LOW PRESSURE WILL MOVE THROUGH THE CENTRAL PLAINS THURSDAY. ONE TO THREE INCHES OF SNOW MAY FALL ACROSS WESTERN AND CENTRAL NORTH DAKOTA DURING THE DAYLIGHT HOURS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEINERT
Nearby
Wind Advisories in North Dakota, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.